Q&A: Is My Diabetes Medication Causing My Hair To Shed?

young woman with hair loss, problems

Photo Credit: Camarena/Image Source/Corbis

Hi Dr. Maclin, I am 35 years old and have had diabetes for a few years. I feel like ever since my doctor put me on diabetic medication my hair has been shedding. What do you think is going on and what to do?

Dr. Maclin:
Great question! First of all, keeping your diabetes under control is more important than your hair shedding. So do not get off any of your diabetes medications for now. Yes, it is possible that your diabetic meds could be causing your hair to shed. There are about 300 medications that can cause full strands all over your head to shed which are from internal reasons like medications, low iron or a thyroid issue. Definitely have your doctor to do some blood tests.

However, if you have short and long strands, then your hair just may be simply breaking off. This is due to external hair reasons such as too much chemical relaxer over previously relaxed hair, too much heat or too much coming and brushing.


Regardless of the underlying reason for your hair shedding, the BellaNutri hair supplement is all-natural and works from the inside of your body to help stimulate your living hair roots. BellaNutri will not only help to decrease your hair shedding but also help to grow your hair back thicker. longer and healthier. Also after over a year of research of the nutrient, ganoderma from a Chinese mushroom, we have found tremendous health benefits which can naturally help your sugar levels in an effort to hopefully get you off your diabetic meds. The ganoderma has been added to organic coffee, green tea and hot cocoa for easier ingestion and is delicious! It also helps with high blood pressure, high cholesterol, acne and weight loss. You can check out BellaNutri supplement and healthy coffee at www.drmaclin.com (click shop bella). Plus once you get started, I am will personally help guide you with any questions!!

Use ← → to browse